# SDR FQAR20140217024

- Difficulty date: February 17, 2014
- Submitted: February 17, 2014
- Operation: General aviation
- Aircraft: N440PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496084
- Aircraft time: 8,324 hours
- Engine: Lyc O360A1H6
- System (JASC): 3297 · Landing Gear System Wiring
- Part: Wire
- Condition: Broken
- Location: Downlock Switch
- Component: Downlock Switch, Eaton
- Component part number: 89291003
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE LT MLG DOWNLOCK SWITCH WAS FOUND BY A MAINTENANCE TECH TO HAVE 2 BROKEN WIRES.  1 WIRE WAS EASILY SEEN TO BE BROKEN, HOWEVER THE SECOND WIRE WAS BROKEN UNDER THE SWITCH ASSEMBLY'S SHINK WRAP, RENDERING THE DEFECT INVISIBLE UNLESS THE TECH TOOK OFF THE SHRINK WRAP.  THE WIRES OF THIS SWITCH ARE ENCASED IN SHRINK WRAP FROM THE MOLEX CONNECTOR TO APPROX 1.5" FROM THE SWITCH BODY, WHICH APPEARS TO ENCOURAGE THE WIRES TO FLEX IMMEDIATELY OUTSIDE THE SWITCH BODY DURING THE MOVEMENT OF THE GEAR.  THIS REPAIR STATION HAS SEEN AND REPORTED A NR OF SWITCH FAILURES THAT ARE SUBSTANTIALLY SIMILAR TO THE ONE NOTED IN THIS REPORT, SOMETIMES CAUSING INCORRECT GEAR INDICATIONS WHEN THE PILOTS ATTEMPT TO LAND.
